Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 103, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at Jul 2, 2006, 4:01 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 2, 2006, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 2, 2006, 5:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Binghamton, NY
- Area
- Counties, with a storm outline in the text
Counties Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 95 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 1:37 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -168 J/kg
- Mixed-layer LCL
- 1072 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:00 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 2, 4:00 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 400 PM EDT SUN JUL 2 2006 .SHORT TERM (TONIGHT - TUESDAY)... POTENTIAL FOR SEVERE CONVECTION CONTINUES INTO EARLY EVENING WITH SEVERE THUNDERSTORM WATCH 572 IN EFFECT FOR ENTIRE AREA UNTIL 9 PM. MOST WIDESPREAD ACTIVITY ACROSS PA BUT MID LEVEL DESTABILIZATION LATE THIS AFTERNOON WHICH IS EVIDENT ON WRF MODEL SOUNDINGS AND TAMDAR SHOULD INCREASE COVERAGE OVER NYS THROUGH LATE AFTERNOON. WITH STRONG MID LEVEL WINDS, BIGGEST THREAT CONTINUES TO BE DAMAGING WINDS AND POSSIBLE BOW ECHOES. BY LATE EVENING CONVECTIVE ACTIVITY WILL DISSIPATE WITH LOSS OF DIURNAL HEATING AND WEAKENING MID LEVEL WINDS. WITH SFC TROF SLOWLY MOVING SOUTH OVERNIGHT WILL KEEP MENTION FOR SHRA/TSRA OVERNIGHT IN FAR SE. MONDAY...FAST ZONAL FLOW ALOFT WITH MUCH WEAKER SFC TO MID LEVEL WESTERLY FLOW THAN TODAY. MODELS INDICATE A WEAK SHORT WAVE MAY CROSS AREA DURING AFTERNOON. TRIGGER FAIRLY WEAK BUT WITH DIURNAL HEATING AND POSSIBLE SHORT WAVE IN FAST UPPER LEVEL ZONAL FLOW WILL CONTINUE WITH LOW CHC POPS DURING THE AFTERNOON. WITH T85 AROUND 15C AND PLENTY OF SS, MOST MAX TEMPS WILL BE IN THE MID TO UPPER 80S. MONDAY NIGHT...BOTH GFS/WRF INDICATE MORE SHORT WAVES IN CONTINUED FAST UPPER LEVEL FLOW. BEST CHANCE FOR PRECIP APPEARS WELL AFTER MIDNIGHT BUT WITH TIMING RATHER DIFFICULT IN THIS REGIME WILL BROAD BRUSH LOW CHC POPS FOR THE ENTIRE OVERNIGHT PERIOD. TUESDAY...BROAD UPPER LEVEL TROF APPROACHES AREA FROM THE UPPER GREAT LAKES. SFC LOW PRESSURE OVER SOUTHERN ONTARIO/QUEBEC MAY PUSH A PREFRONTAL TROF THROUGH CWA DURING THE MORNING WITH COLD FRONTAL PASSAGE LATE AFTERNOON/EVENING. WILL CONTINUE WITH HIGH CHC POPS FOR SHOWERS/THUNDERSTORMS DUE TO SUFFICIENT CAPE AND JET DYNAMICS. && .AVIATION (02/18Z TO 03/18Z)... MAINLY VFR CONDS THRU THE PERIOD WITH BKN CIGS FROM 4-5KFT. SCTD SHOWERS OR THUNDERSTORMS POSSIBLE ACROSS SRN TAF SITES INTO THIS EVENING. AFTER SUNSET...CLOUDS WILL BEGIN TO SCATTER OUT WITH HIGH CIRRUS EXPECTED MOST LOCATIONS AFTER 01Z. OCNL MVFR VSBYS BTWN 09-12Z WITH BR DEVELOPING. WINDS REMAIN OUT OF THE WSW...GENERALLY 12G18KTS THRU 01Z. THEN BECOME LGT/VRB INTO MORNING HRS. -PB && .LONG RANGE (TUE NIGHT - SUNDAY)... UPPER TROF HANGS BACK TO THE WEST THRU END OF THE WEEK. LO CHC POPS EXIST ON TUE NIGHT INTO WED AHEAD OF COLD FRONT. AS FRONT PASSES...MOST MOISTURE WILL SHUNT EAST OF FA. ALTHOUGH H5 TROF REMAINS WEST IT WILL LIKELY HAVE VERY LITTLE MOISTURE TO WORK WITH. RIDGE BEGINS BUILDING INTO WESTERN NY WED NIGHT AND CONTS TO INFLUENCE AREA THRU EXTENDED PD. HAVE SIDED WITH ECMWF/CANADIAN IN QUICKER MOVEMENT OF TROF AXIS AS IT HAS BEEN MOST CONSISTENT. NR NORMAL TEMPS STILL EXPECTED THRU THE PERIOD. -PB && .BGM WATCHES/WARNINGS/ADVISORIES... .NY...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT CONKLIN AND WAVERLY. .PA...RIVER FLOOD WARNINGS CONTINUE FOR THE SUSQUEHANNA RIVER AT SAYRE. &&
Hazardous weather outlook, Jul 2, 4:05 AM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 405 AM EDT SUN JUL 2 2006 NYZ055>057-062-PAZ038>040-043-044-047-048-072-030815- TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT RIVER FLOODING ON THE SUSQUEHANNA WILL END TODAY EVERYWHERE. SEE THE FLOOD STATEMENTS FOR FURTHER DETAILS. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AFTERNOON THUNDERSTORMS WILL DEVELOP MONDAY WITH THE POSSIBILITY OF BECOMING SEVERE. STREAM AND URBAN FLOODING IS ALSO POSSIBLE MONDAY AFTERNOON TO TUESDAY NIGHT BEFORE DRIER WEATHER RETURNS FOR THE REST OF WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH. NYZ009-015>018-022>025-036-044>046-030815- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH. NYZ037-030815- SOUTHERN ONEIDA- 405 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THE MOHAWK AT UTICA IS EXPECTED TO FALL BELOW FLOOD STAGE TODAY. THUNDERSTORMS WILL BECOME MORE NUMEROUS THIS AFTERNOON WITH THE APPROACH OF A WEAK SURFACE COLD FRONT. A FEW OF THE THUNDERSTORMS COULD HAVE DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...ALTHOUGH THUNDERSTORMS ARE POSSIBLE MONDAY TO WEDNESDAY. THESE THUNDERSTORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. RAINFALL SPOTTERS ARE ASKED TO CALL IN ANY AMOUNTS OVER ONE INCH.
In the hours before
Special weather statement, Jul 2, 12:22 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 1222 PM EDT SUN JUL 2 2006 NYZ009-021645- NORTHERN ONEIDA NY- 1222 PM EDT SUN JUL 2 2006 * AT 1219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WIND...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR NORTH WESTERN...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... REMSEN AND PROSPECT AT 1230 PM EDT... HINCKLEY AT 1235 PM EDT... THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
Special weather statement, Jul 2, 2:08 PM EDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 208 PM EDT SUN JUL 2 2006 NYZ015>017-025-044-021915- CORTLAND NY-TOMPKINS NY-SENECA NY-YATES NY-SOUTHERN CAYUGA NY- 208 PM EDT SUN JUL 2 2006 * AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY WIND...AND VERY HEAVY RAIN. THIS STORM WAS LOCATED NEAR MIDDLESEX...AND MOVING EAST AT 45 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... KEUKA COLLEGE AT 215 PM EDT... PENN YAN AT 220 PM... LODI POINT AT 230 PM... LODI AND OVID AT 235 PM EDT... INTERLAKEN AT 240 PM... LAKE RIDGE AND KIDDERS AT 245 PM... LANSINGVILLE AND TAUGHANNOCK FALLS AT 250 PM... GENOA AT 255 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 2, 3:15 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 315 PM EDT SUN JUL 2 2006 NYZ017-018-044-046-022000- CORTLAND NY-OTSEGO NY-SOUTHERN CAYUGA NY-ONONDAGA NY- 315 PM EDT SUN JUL 2 2006 * AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR SEMPRONIUS...AND MOVING EAST AT 50 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... PREBLE AND BALTIMORE AT 320 PM EDT... TULLY AND EAST HOMER AT 325 PM EDT... TRUXTON AND FABIUS AT 330 PM EDT... TRIPOLI AND CUYLER AT 335 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 2, 3:31 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 331 PM EDT SUN JUL 2 2006 PAZ043-047-022030- LUZERNE PA-WYOMING PA- 331 PM EDT SUN JUL 2 2006 ...CLUSTER OF THUNDERSTORMS WITH HEAVY RAINS AND GUSTY WINDS MOVING TOWARD WYOMING AND LUZERNE COUNTIES OF NORTHEAST PENNSYLVANIA... AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS...AND VERY HEAVY RAIN. THESE STORMS COVERED A LARGE PART OF NORTHEASTERN AND CENTRAL LYCOMING COUNTIES AND NORTHERN SULLIVAN COUNTY AND WERE MOVING EAST AT 45 MPH. THE CLUSTER OF THUNDERSTORMS WILL BE NEAR... LOVELTON AT 345 PM EDT... FORKSTON AND KASSON BROOK AT 350 PM EDT... EVANS FALLS AND TUNKHANNOCK AT 355 PM EDT... EATONVILLE AND OSTERHOUT AT 400 PM EDT... FALLS AND LAKE WINOLA AT 405 PM EDT... WALLS CORNERS AND RUGGLES AT 410 PM EDT... SWEET VALLEY AND PIKES CREEK AT 415 PM EDT... SHICKSHINNY AND RANSOM AT 420 PM EDT... FORTY FORT AND KINGSTON AT 425 PM EDT... WILKES BARRE AT 430 PM EDT... THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS. NICOSIA
Special weather statement, Jul 2, 3:38 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 338 PM EDT SUN JUL 2 2006 NYZ036-046-022030- MADISON NY-OTSEGO NY- 338 PM EDT SUN JUL 2 2006 * AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR PIERCEVILLE...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... HUBBARDSVILLE AND POOLVILLE AT 345 PM EDT... NORTH BROOKFIELD AT 350 PM EDT... BROOKFIELD AND SOUTH BROOKFIELD AT 355 PM EDT... UNADILLA FORKS AND LEONARDSVILLE AT 400 PM EDT... BURLINGTON AT 410 PM EDT... EXETER CENTER AT 415 PM EDT... RICHFIELD SPRINGS AND OAKSVILLE AT 420 PM EDT... COOPERSTOWN AT 425 PM EDT... SPRINGFIELD AND EAST SPRINGFIELD AT 430 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS.
Special weather statement, Jul 2, 3:49 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 349 PM EDT SUN JUL 2 2006 PAZ038-022045- BRADFORD PA- 349 PM EDT SUN JUL 2 2006 ...STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN BRADFORD COUNTY... * AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG GUSTY WINDS. THIS STORM WAS LOCATED NEAR GILLETT...AND MOVING EAST AT 40 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... COWLEY AT 355 PM EDT... RIDGEBURY AND BENTLEY CREEK AT 400 PM EDT... WILAWANA AND EAST SMITHFIELD AT 405 PM EDT... SOUTH WAVERLY AT 410 PM EDT... SAYRE AND ATHENS AT 415 PM EDT... LITCHFIELD AT 420 PM EDT... WINDHAM AND ORWELL AT 430 PM EDT... WEST WARREN AT 435 PM EDT... WARREN CENTER AT 440 PM EDT... THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF NORTHEAST PENNSYLVANIA AND CENTRAL NEW YORK UNTIL 9 PM EDT. NICOSIA
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 3:40 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 35 min |
| Jul 2, 3:53 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 37 min |
| Jul 2, 4:20 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 25 min |
| Jul 2, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Onondaga | 55 min |
| Jul 2, 4:55 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 35 min |
| Jul 2, 5:39 PM EDT | Severe Thunderstorm Warning | BGM | Madison | 66 min |
| Jul 2, 4:43 PM EDT | Severe Thunderstorm Warning | BGM | Lackawanna | 30 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.